Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Child taking medicines for pinworms, blood in stools. Side effects of medicine?

My three year old son had pinworms , so two weeks ago we treated it with the over the counter meds we found. Since then he has had four bowel movements that included a small amount of blood . Not dark, very bright red blood and twice it was very little but twice it was about the size of half a dime of blood. He has started complaining again of itching and waking last night, I need to do his second dose today, however, should I be concerned with the blood in his stool? He has had hard stools and says it hurts to pass them, those were the only times he bled. When he had soft stools, no pain, no bleeding . Just wondering if this is a side effect of the pinworms or meds??
Asked On : Mon, 19 Nov 2012
Answers:  1 Views:  158
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General Surgeon 's  Response

First of all i would suggest to get your son examined by a physician or a surgeon. As per the histoty given by you and as you have yourswlf noticed very correctly that your child has pain and bleeding when he passes hard stools. This may well be due to some anal problem as fissure for which he needs to be examined. Meanwhile give your kidplenty of water and high fibre diet as leafy green vegetables, fruits, salads and milk. Your doctor may advice some local ointment to apply.

Please do not give over the counter medication without having your child examined by a doctor

Wishig a speedy recovery to your child

Dr. Gaurav
Answered: Tue, 27 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor